Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 45, NWS Albuquerque, NM

May 25, 2006Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 25, 2006, 3:25 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 26, 2006, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2006, 3:25 PM MDT (21:25 UTC)
In effect from
May 26, 2006, 1:00 PM MDT
Expired
May 26, 2006, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
2789 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 252125
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT THU MAY 25 2006


...RED FLAG WARNING FRIDAY AFTERNOON TO EARLY EVENING FOR PORTIONS
OF THE NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...
...FIRE WEATHER WATCH SATURDAY AFTERNOON TO EARLY EVENING FOR
PORTIONS OF THE NORTHWEST PLATEAU AND WESTERN MOUNTAINS AS WELL AS
NORTHEAST AND EAST CENTRAL PORTIONS OF NEW MEXICO FOR STRONG WINDS
AND LOW HUMIDITIES...

.STRENGTHENING SOUTHWEST FLOW ALOFT COMBINED WITH A TIGHTENING OF
THE SURFACE PRESSURE GRADIENT WILL PROVIDE WIND SPEEDS BETWEEN 15
TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS PORTION OF THE NORTHEAST.
THE FAVORED AREA INCLUDES CONCHAS LAKE UP TO RATON AND OVER TO
CLAYTON. THE FLOW ALOFT WILL STRENGTHEN A BIT MORE ACROSS
NORTHWEST PORTIONS OF THE STATE ON SATURDAY. THUS LOOKING FOR WIND
SPEEDS BETWEEN 15 TO 25 MPH AND GUSTS UP TO 35 MPH ACROSS PORTIONS
OF THAT AREA. ALSO APPEARS THAT THE STRONGER SURFACE WINDS WILL
EXPAND ACROSS MORE PORTIONS OF THE EAST ON SATURDAY. COUPLE ALL OF
THIS WITH CRITICALLY LOW HUMIDITIES THUS STATEMENTS HAVE BEEN
ISSUED ACCORDINGLY. 

NMZ103-104-261400-
/O.UPG.KABQ.FW.A.0037.060526T1900Z-060527T0200Z/
/O.NEW.KABQ.FW.W.0045.060526T1900Z-060527T0100Z/
/O.NEW.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
325 PM MDT THU MAY 25 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT FRIDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

NMZ101-105-107-108-261400-
/O.NEW.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
325 PM MDT THU MAY 25 2006

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

50
3 follow-up statements
000 
WWUS85 KABQ 261331
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
731 AM MDT FRI MAY 26 2006

...RED FLAG WARNING FRIDAY AFTERNOON TO EARLY EVENING FOR PORTIONS
OF THE NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH SATURDAY AFTERNOON AND EARLY EVENING FOR
PORTIONS OF THE NORTHWEST PLATEAU AND WESTERN MOUNTAINS AS WELL AS
NORTHEAST AND EAST CENTRAL PORTIONS OF NEW MEXICO FOR STRONG WINDS
AND LOW HUMIDITIES...

.STRENGTHENING SOUTHWEST FLOW ALOFT COMBINED WITH A TIGHTENING OF
THE SURFACE PRESSURE GRADIENT WILL PROVIDE WIND SPEEDS BETWEEN 20
TO 30 MPH WITH GUSTS UP TO 45 MPH ACROSS PORTION OF THE NORTHEAST
THIS AFTERNOON AND EARLY EVENING. THE FAVORED AREA INCLUDES
CONCHAS LAKE UP TO RATON AND OVER TO CLAYTON. THE FLOW ALOFT WILL
STRENGTHEN A BIT MORE ACROSS NORTHWEST PORTIONS OF THE STATE ON
SATURDAY. THUS LOOK FOR WIND SPEEDS BETWEEN 15 TO 25 MPH AND GUSTS
UP TO 40 MPH ACROSS PORTIONS OF THAT AREA. ALSO APPEARS THAT THE
STRONGER SURFACE WINDS WILL EXPAND ACROSS MUCH OF THE EAST ON
SATURDAY. COUPLE ALL OF THIS WITH CRITICALLY LOW HUMIDITIES AND
WE HAVE ISSUED THE VARIOUS STATEMENTS.

NMZ103-104-262145-
/O.EXT.KABQ.FW.W.0045.060526T1900Z-060527T0200Z/
/O.CON.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
731 AM MDT FRI MAY 26 2006

...RED FLAG WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

NMZ101-105-107-108-262145-
/O.CON.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
731 AM MDT FRI MAY 26 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

40
000 
WWUS85 KABQ 262120
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING THROUGH 8 PM THIS EVENING FOR PORTIONS OF THE
NORTHEAST PLAINS FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING FROM 1 TO 8 PM SATURDAY AFTERNOON TO EARLY
EVENING FOR NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES...

.THE GUSTY WINDS THIS AFTERNOON WILL BEGIN TO ABATE AROUND SUNSET
THUS ENDING CRITICAL CONDITIONS ACROSS PORTIONS OF THE NORTHEAST
EARLY THIS EVENING. BREEZY TO WINDY CONDITIONS WILL AFFECT
NORTHERN AND CENTRAL NEW MEXICO DURING THE WEEKEND. STRONG WINDS
WILL ALSO COMBINE WITH CRITICALLY LOW HUMIDITIES. THUS WATCHES AND
WARNING HAVE BEEN ISSUED ACCORDINGLY. THE STRONGEST WINDS ON
SATURDAY WILL BE FOUND ALONG THE ARIZONA BORDER AS WELL AS ACROSS
THE HIGH PLAINS TO THE LEE OF THE CENTRAL MOUNTAINS. THE WINDS
ALOFT WILL CONTINUE TO STRENGTHEN ON SUNDAY WITH GUST POTENTIAL UP
TO 40 MPH PRETTY MUCH AREAWIDE. 

NMZ103-104-270200-
/O.UPG.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
/O.CON.KABQ.FW.W.0045.000000T0000Z-060527T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SATURDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 


RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNINGS AND FIRE WEATHER WATCH.


$$

NMZ101-105-107-108-270200-
/O.UPG.KABQ.FW.A.0038.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE
FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.



$$

NMZ102-106-109-270200-
/O.NEW.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.NEW.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
320 PM MDT FRI MAY 26 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.


$$

50
000 
WWUS85 KABQ 270202
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING SATURDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

...FIRE WEATHER WATCH SUNDAY AFTERNOON TO EARLY EVENING FOR
NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW
HUMIDITIES...

.BREEZY TO WINDY CONDITIONS WILL AFFECT NORTHERN AND CENTRAL NEW
MEXICO DURING THE WEEKEND. STRONG WINDS WILL ALSO COMBINE WITH
CRITICALLY LOW HUMIDITIES. THUS WATCHES AND WARNING HAVE BEEN
ISSUED ACCORDINGLY. THE STRONGEST WINDS ON SATURDAY WILL BE FOUND
ALONG THE ARIZONA BORDER AS WELL AS ACROSS THE HIGH PLAINS TO THE
LEE OF THE CENTRAL MOUNTAINS. THE WINDS ALOFT WILL CONTINUE TO
STRENGTHEN ON SUNDAY WITH GUST POTENTIAL UP TO 40 MPH MOST AREAS.

NMZ103-104-271415-
/O.EXP.KABQ.FW.W.0045.000000T0000Z-060527T0200Z/
/O.CON.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.CON.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-105>109-271415-
/O.CON.KABQ.FW.W.0046.060527T1900Z-060528T0200Z/
/O.CON.KABQ.FW.A.0039.060528T1800Z-060529T0200Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
802 PM MDT FRI MAY 26 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 2:57 PM MDT, 28 minutes earlier.

Area forecast discussion, May 25, 2:57 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT THU MAY 25 2006

.DISCUSSION...THE DRYLINE BACKED INTO THE EASTERN PLAINS
OVERNIGHT AND CONTINUES TO BE THE FOCUS AREA FOR ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REST OF THE AFTERNOON
THROUGH TONIGHT. THE MAIN THREAT WITH THIS ACTIVITY WILL BE STRONG
GUSTY OUTFLOW WINDS AND LARGE HAIL. CONVECTION IS ALSO NOTED ALONG
THE NORTHERN MOUNTAINS DUE TO THE STEEP LAPSE RATES AND SOME MID
LEVEL MOISTURE IN PLACE. THESE STORMS WILL BE MORE HIGH BASED AND
DRY OR VIRGA TYPE SHOWERS WITH LITTLE RAINFALL REACHING THE
GROUND. SURFACE TEMPERATURES REMAIN ON THE WARM SIDE WITH A FEW
RECORDS IN DANGER TODAY AT ALBUQUERQUE...CLAYTON AND ROSWELL.

THE MAIN CONCERN FOR FRIDAY...SATURDAY AND THE REST OF THE HOLIDAY
WEEKEND WILL BE FIRE WEATHER HEADLINES. CURRENTLY...A BROAD UPPER
LEVEL TROUGH CONTINUES TO SPIN OFF THE NORTHWEST COAST. A SHORT
WAVE WILL EJECT OUT AHEAD OF THIS SYSTEM AND MOVE OVER THE STATE
BY TOMORROW AFTERNOON. BREEZY TO WINDY CONDITIONS OUT OF THE
SOUTHWEST ARE EXPECTED...ESPECIALLY ACROSS THE NORTHEAST QUADRANT
OF THE STATE. THEREFORE...THE FIRE WEATHER WATCH WILL BE UPGRADED
TO RED FLAG WARNING FOR THE NORTHEAST HIGHLANDS AND PLAINS. THE
DRY SOUTHWEST FLOW WILL KEEP THE DRYLINE FURTHER EAST WITH
OVERALL LESS CONVECTIVE ACTIVITY STATEWIDE...WITH ONLY A FEW
ISOLATED SHOWERS AND THUNDERSTORMS RIGHT ALONG THE NEW MEXICO AND
TEXAS STATE LINE. BY SATURDAY...THE UPPER LEVEL TROUGH WILL BEGIN
TO APPROACH THE STATE AS IT DROPS SOUTH. WINDY SOUTHWEST FLOW
ACROSS THE STATE IS EXPECTED. A FIRE WEATHER WATCH WILL BE POSTED
FOR MUCH OF THE AREA DUE TO THE INCREASE IN WINDS ALONG WITH VERY
LOW DAYTIME HUMIDITIES /ONLY IN THE LOWER TEENS TO SINGLE DIGITS/
PLUS HIGH HAINES INDEX. TEMPERATURES TRENDS WILL CONTINUE TO BE
ABOVE NORMAL WITH BREEZY TO WINDY SOUTHWEST FLOW AND DRY CONDITIONS
THROUGH THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  89  49  84 /   0   0   0   0
GALLUP..........................  41  85  40  81 /   0   0   0   0
GRANTS..........................  42  85  42  82 /   0   0   0   0
GLENWOOD........................  47  92  51  88 /   0   5   5   0
CHAMA...........................  37  80  36  74 /  10   5   5   0
LOS ALAMOS......................  49  86  44  80 /   5   0   0   0
RED RIVER.......................  37  76  37  71 /  10  10  10   0
TAOS............................  42  84  42  80 /   5   5   5   0
SANTA FE........................  50  87  47  81 /   5   0   5   0
SANTA FE AIRPORT................  50  88  47  83 /   5   0   0   0
ESPANOLA........................  48  91  46  89 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  60  92  58  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  54  94  53  90 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  55  90  54  87 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  57  93  53  91 /   0   0   0   0
SOCORRO.........................  57  93  53  87 /   0   5   5   0
SANDIA PARK/CEDAR CREST.........  52  88  50  81 /   0   0   0   0
MORIARTY/ESTANCIA...............  47  89  46  84 /   0   0   0   0
CARRIZOZO.......................  56  92  51  87 /   0   5   5   0
RUIDOSO.........................  47  85  45  79 /   5   5   5   0
RATON...........................  48  87  46  84 /  10   5   5   5
LAS VEGAS.......................  50  85  50  82 /  10   5   5   0
ROY.............................  54  82  52  82 /  10   5   5   5
CLAYTON.........................  60  91  57  89 /  10  10  10   5
SANTA ROSA......................  56  95  54  89 /  10   5   5   0
TUCUMCARI.......................  64  97  62  93 /  20  10  10   5
FORT SUMNER.....................  63  95  59  89 /  20   5   5   5
CLOVIS..........................  62  96  61  91 /  20  10  10   5
PORTALES........................  64  97  62  90 /  20  10  10   5
ROSWELL.........................  65  98  64  95 /  10  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR NMZ101-NMZ103-NMZ104-NMZ105-NMZ107-NMZ108.

RED FLAG WARNING FROM 1 PM TO 7 PM MDT FRIDAY FOR NMZ103-NMZ104.

&&

51
Hazardous weather outlook, May 25, 11:00 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1100 AM MDT THU MAY 25 2006

NMZ001>021-026-261200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1100 AM MDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS ALONG THE TEXAS STATE BORDER....WHICH
INCLUDES THE CLAYTON...TUCUMCARI AND CLOVIS AREAS. THE MAIN HAZARD
FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...STRONG WINDS AND LOW RELATIVE HUMIDITIES HAVE THE
POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE
NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND POSSIBLY THE EAST
CENTRAL PLAINS.

ON SATURDAY...STRONG WINDS AND LOW RELATIVE HUMIDITIES HAVE THE
POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS
OF THE NORTHWEST AND WEST CENTRAL MOUNTAINS...AS WELL AS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN.

ON SUNDAY...STRONG WINDS AND LOW RELATIVE HUMIDITIES HAVE THE
POTENTIAL TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS
OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS...SANDIA/MANZANO AND
GALLINAS MOUNTAINS...AND THE EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EARLY
EVENING FOR LOCATIONS ALONG THE TEXAS STATE BORDER. PLEASE REPORT
SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICIALS OR TO THE
NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE.

44/DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:58 AM MDTFire Weather WatchABQHarding, San Miguel, Union7 hr
May 25, 3:25 PM MDTFire Weather WatchABQCibola, Harding, McKinley, Rio Arriba, Sandoval, San Juan and 2 more24 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.